Key result
Immunosuppressive therapy resulted in significant clinical improvement and a substantial reduction in serum creatine kinase in a patient with statin-triggered anti-HMGCR antibody-associated necrotising myopathy.
Case Report (n=1)
No
Highlights a rare but severe complication of statin therapy (anti-HMGCR antibody-associated necrotising myopathy) that responds to immunosuppression.
Supports immunosuppression in anti-HMGCR myopathy; hypothesis-generating from single case, needing prospective validation.
A 66-year-old man presented with chest pain and a 1-year history of generalised weakness, accompanied with generalised aches and pains. Symptoms worsened when he was initiated on statins. Investigations yielded high creatine kinase, high HMG-coenzymeA reductase (HMGCR) antibody titre, myopathic features on electromyography and muscle biopsy, and muscle atrophy on MRI. These results were in keeping with anti-HMGCR antibody myopathy. The patient responded well to immunosuppressive therapy.
No takes yet. Share an insight, caveat, or question.
Abdilla et al. (2018) conducted a case report in Anti-HMGCR antibody-associated necrotising myopathy (n=1). Immunosuppressive therapy (methylprednisolone, intravenous immunoglobulins, azathioprine) was evaluated on Clinical improvement and reduction in serum creatine kinase. Immunosuppressive therapy resulted in significant clinical improvement and a substantial reduction in serum creatine kinase in a patient with statin-triggered anti-HMGCR antibody-associated necrotising myopathy.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: